advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From India:

I am 48 years old, 5 feet, 8 inches tall, and weigh 100 kg (222 pounds). I was taking metformin, but it didn't help me since I ate some sugar. My blood sugar was around 200 mg/dl [11.1 mmol/L] with 3 plus in urine, so I have started acarbose, 25 mg, once after evening meal, an allopathic health supplement and ayurvedic medicines which was confirmed by one doctor as okay. Another doctor said that I should not take health supplement and that acarbose is harmful to the liver after three months use. Can I continue the acarbose? I use 50 mg acarbose when I eat larger meals.

Answer:

I am not familiar with acarbose as having problems with the liver. It is not systemically absorbed from the gut. It works by inhibiting glucose from the gut. The biggest problem with acarbose is the increased amount of gas associated with its use. Because your doctor has told you not to use something, I feel it is best you clarify what it is that your doctor was concerned about.

JTL

DTQ-20080220012611
Original posting 22 Feb 2008
Posted to Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.